Fentanyl is a potent synthetic opioid that is similar to morphine and is fifty to one hundred times more powerful. As we approach two years into the COVID-19 pandemic, recent statistics reveal that fentanyl-related drug abuse in the United States poses an even greater danger to human health. However, with the help of a team of experienced professionals, recovery is possible for those who are ready to make a positive change in their lives.
At Rockland Recovery, our fentanyl rehab provides a safe space for people to begin to heal from addiction. If you or someone you know needs a fentanyl addiction treatment program, call us at 855.732.4842 or fill out our online contact form for information about how our team can help.
The Alarming Statistics Concerning Fentanyl Overdoses
Fentanyl is prescribed to treat severe pain, but it should be closely monitored and never used other than as directed. Its mechanism of action on opiate receptors in the brain can induce short-term euphoria. However, due to rampant misuse, it has become one of the most dangerous drugs in the country. Fentanyl has contributed significantly to the steep increase of opioid death during the pandemic.
Some alarming statistics regarding fentanyl include:
- Fentanyl has been the cause of death of more people aged 18 to 45 than other previous top causes of death in this age group, surpassing COVID, car accidents, and suicide.
- Over forty thousand people died due to fentanyl use in 2021.
- Groups that advocate for the awareness of fentanyl dangers have stated that one person dies from a fentanyl overdose every 8.5 minutes.
Fentanyl does not discriminate. The dangerous drug fentanyl is currently affecting all communities at an alarming rate. To increase supply on the street and keep their buyers coming back, drugs like heroin, cocaine, and even marijuana have all been reported to include trace amounts of fentanyl.
Signs of a Fentanyl Overdose
If you or a loved one is addicted to fentanyl, you should prepare for an emergency by knowing the signs of overdose. Fentanyl overdoses are very dangerous and require immediate attention. Additionally, similar drugs like morphine are measured in milligrams, but fentanyl is measured in micrograms. For perspective, a lethal dose of the medicine could be visually comparable to a tiny pinch of salt.
Some signs that a person has overdosed on fentanyl are:
- Body weakness, limp limbs, and overall body fatigue
- Slowed breathing due to drug-induced changes in the part of the brain that controls respiration
- Slowed heart rate
- Pinpoint pupils
- Bluish tint on lips and fingernails
- Stiffness and seizing
While planning to continue using fentanyl is not ideal, knowing the signs of overdose can save a life if the behavior isn’t changing. It is crucial to call emergency services as soon as possible when an overdose is suspected. When EMTs arrive, the first thing they will do is administer naloxone.
Naloxone is an anti-overdose drug that blocks opioid receptors in the central nervous system. It isn’t an antidote or a complete reversal of the overdose’s effects on the body. Yet, it can slow down the overdose process enough to reduce fatalities for many people. After a patient has stabilized, emergency service providers will take them to the hospital to check for cardiac issues and stay under a doctor’s care until they return home.
Choose Rockland Recovery for Fentanyl Addiction Treatment
Although fentanyl has legitimate therapeutic use and is available by prescription, misusing it is just as risky as illicit drug use. If you or someone close to you is struggling with a dangerous fentanyl addiction, don’t hesitate to get in touch with Rockland Recovery today for comprehensive treatment. Contact our team today online or call 855.732.4842 for information about our prescription drug addiction programs.